MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY NEEDLE INTEGRA 22X1-1/2 RB TW; PISTON SYRINGE

BECTON DICKINSON AND COMPANY NEEDLE INTEGRA 22X1-1/2 RB TW; PISTON SYRINGE
Model Number 305313
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: 5 samples were received.They all came in sealed packaging blisters.They all have printed the lot# 9329611.Performed functional test such as retractability and spring presence and they all pass.Root cause could not be determined and failure mode could not be verified.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: this is the 1st complaint for lot # 9329611 for this type of defect or symptom.There was no documentation for this type of defects during the entire production run of this batch.Root cause description: undetermined.
 
Event or Problem Description
It was reported that needle retraction failure occurred during use with a needle integra 22x1-1/2 rb tw.The following information was provided by the initial reporter, "it was reported that customer heard a popping sound after delivering medication, however the needle was still exposed.Customer called and reported "needle failed to retract , a popping sound was heard after medication delivery but the needle was still exposed" lot 9329611.".

Brand Name
NEEDLE INTEGRA 22X1-1/2 RB TW
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key9991966
Report Number1911916-2020-00402
Device Sequence Number2967842
Product Code MEG
UDI-Device Identifier30382903053132
UDI-Public30382903053132
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Model Number305313
Device Catalogue Number305313
Device Lot Number9329611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2020
Initial Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;